Nevada, 2013Flash Flood and Damaging Wind in Nevada, September 6 to 8, 2013
September 6 to 8, 2013 · NWS VEF · 2 events in 2 counties and zones
Lingering monsoon moisture continued to fuel thunderstorms over the Mojave Desert. A few storms produced flash flooding and severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lingering monsoon moisture continued to fuel thunderstorms over the Mojave Desert. A few storms produced flash flooding and severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 6, 5:42 AM PST, 8 hours 30 minutes earlier.
Area forecast discussion, Sep 6, 5:42 AM PST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
642 AM PDT FRI SEP 6 2013
.SYNOPSIS...MOIST AND UNSTABLE AIR WILL RESULT IN SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY.
AN INFUSION OF MOISTURE FROM THE TROPICS WILL RESULT IN AN INCREASED
POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM SUNDAY INTO WEDNESDAY
WITH THE POTENTIAL FOR ACTIVITY AT ANY TIME OF THE DAY. THERE WILL
BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THIS TIME PERIOD.
TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEKEND...THEN LOWER TO
BELOW NORMAL BY MONDAY.
&&
.UPDATE...RADAR SHOWING SOME LIGHT RAIN SHOWERS IN SOUTHEAST MOHAVE
COUNTY EXTENDING FROM NEAR PEACH SPRINGS TO SOUTH OF WIKIEUP.
EXPANDED THE AREAL COVERAGE OF PRECIPITATION THROUGH 18Z THIS
MORNING FOR SOUTHERN MOHAVE COUNTY.
.PREV DISCUSSION...
250 AM PDT FRI SEP 5 2013
.SHORT TERM...LITTLE CHANGE IN MOISTURE AND INSTABILITY PARAMETERS
WILL AGAIN LEAD TO ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS OVER THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. IT
DOES LOOK LIKE THERE WILL BE A SLIGHT INCREASE IN COVERAGE OVER SAN
BERNARDINO COUNTY TODAY AS SOME OF A HIGHER RES MODELS ARE
INDICATING A COUPLE OF WEAK RIPPLES MOVING ACROSS THE AREA THIS
AFTERNOON. THIS MAY LEAD TO AN INCREASE IN COVERAGE...BUT WILL HOLD
OFF ON ANY FLASH FLOOD WATCHES. ANY STORM THAT DOES DEVELOP WILL
HAVE THE POTENTIAL OF PRODUCING FLOODING...BUT WITH MID LEVEL WINDS
STILL AROUND 10-15KTS STORMS SHOULD MOVE FAIRLY QUICKLY TO THE
NORTH. SOME ACTIVITY MAY CONTINUE INTO THE EARLY EVENING...BUT
MAJORITY OF STORMS WILL DIMINISH AFTER SUNSET LIKE THAT HAVE OVER
THE PAST COUPLE OF DAYS. LOOKS LIKE SATURDAY WILL NOT BE MUCH
DIFFERENT AS MOISTURE AND INSTABILITY IN PLACE WILL AGAIN LEAD TO
AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS MAINLY OVER
THE SOUTHERN AND EASTERN PORTIONS OF THE CWA. TEMPERATURES ARE
EXPECTED TO REMAIN JUST A COUPLE OF DEGREES ABOVE NORMAL THROUGH
SATURDAY.
.LONG TERM...SUNDAY THROUGH THURSDAY...LORENA FORECAST BY NHC TO
REMAIN A TROPICAL STORM AS IT MOVES INTO SRN BAJA MEXICO THIS
EVENING. LORENA WILL THEN GRADUALLY WEAKEN OVER SRN BAJA MEXICO OVER
THE WEEKEND. MODELS CONSISTENT WRAPPING MOISTURE FROM LORENA
NORTHWARD AT LEAST INTO SOUTHEAST CALIFORNIA AND WESTERN ARIZONA ON
SUNDAY WITH MOISTURE SPREADING NORTHWARD INTO SOUTHERN NEVADA MONDAY
THROUGH THURSDAY. ADDED DYNAMICS FROM UPPER LOW OFF THE NRN BAJA
COAST WILL LIKELY MAKE FOR A FEW INTERESTING DAYS. ONLY CAVEAT MAY
BE A SIGNIFICANT AMOUNT OF CLOUD COVER WHICH WOULD INHIBIT SURFACE
HEATING WHICH WOULD KEEP THE PRECIPITATION AS SHOWERS. CONCERN IF
AIR MASS IS ALLOWED TO BECOME UNSTABLE WILL BE HEAVY RAIN AND FLASH
FLOODING. ADDED SHEAR COULD LEAD TO MORE ORGANIZED STORMS...BUT
BASED ON FORECAST SOUNDINGS WARM AIR PROCESSES COULD BE MORE
PRONOUNCED INHIBITING HAIL GROWTH. CLOUD COVER AND PRECIPITATION
FORECAST TO KEEP TEMPERATURES BELOW NORMAL.
&&
.AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS WILL AGAIN BE
POSSIBLE THIS AFTERNOON...BUT CHANCES ARE TOO SMALL TO INCLUDE IN
THE TAF. THE MORMON MESA...PEACH SPRINGS...AND DAGGETT APPROACH
CORRIDORS WILL SEE SLIGHTLY HIGHER CHANCES THIS AFTERNOON. SUNDAY
THROUGH WEDNESDAY THERE WILL BE THE POTENTIAL FOR SHRA/TSRA AT
ANYTIME OF THE DAY AS A MORE SIGNIFICANT INFLUX OF MOISTURE ARRIVES
IN SOUTHERN NEVADA.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED AFTERNOON THUNDERSTORMS AND POTENTIAL GUSTY
OUTFLOW WINDS ARE POSSIBLE OVER MUCH OF THE SOUTHERN AND EASTERN
AREAS OF THE FORECAST AREA. OUTSIDE OF STORMS...WINDS WILL REMAIN
UNDER 10 KTS EXCEPT IN THE OWENS VALLEY AND ESMERALDA COUNTY WHERE
WINDS GUSTING UP TO 25 KTS WILL BE POSSIBLE. SUNDAY THROUGH
WEDNESDAY THERE WILL BE THE POTENTIAL FOR SHRA/TSRA AT ANYTIME OF
THE DAY AS A MORE SIGNIFICANT INFLUX OF MOISTURE ARRIVES IN THE
AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
GORELOW/PIERCE
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 6, 4:02 AM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
502 AM PDT FRI SEP 6 2013
AZZ001>003-036-CAZ519>527-NVZ014>022-071000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
502 AM PDT FRI SEP 6 2013 /502 AM MST FRI SEP 6 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS IN THE VALLEYS WILL BECOME MORE SCATTERED
OVER THE MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS
POSSIBLE...ESPECIALLY AROUND OUR RECENT BURN AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CONFIDENCE CONTINUES TO GROW THAT THERE WILL BE AN INCREASE IN
THUNDERSTORM COVERAGE SUNDAY THROUGH THURSDAY AS ANOTHER INFLUX OF
TROPICAL MOISTURE MOVES NORTH INTO MOHAVE...CLARK...LINCOLN AND SAN
BERNARDINO COUNTIES. MOISTURE WILL EVENTUALLY MOVE FAR ENOUGH
NORTHWEST TO AFFECT INYO...NYE AND ESMERALDA COUNTIES TUESDAY
THROUGH THURSDAY. FOR THOSE LIVING NEAR RECENT BURN AREA STAY ALERT
AS HEAVY RAIN COULD LEAD TO FLASH FLOODING AND DEBRIS FLOWS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Clark
- When
- September 6, 2:12 PM PST to 3:20 PM PST
- Where
- Clark County, 7.42 mi W of Las Vegas N Air Term to 7.24 mi WNW of Las Vegas N Air Term
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.232, -115.332
Two to three inches of water, mud, and rocks washed across the 215 Beltway at Ann Road, and also over Cliff Shadows Parkway between Lone Mountain and Alexander.
Thunderstorm Wind, Nye
- When
- September 8, 3:30 PM PST
- Where
- Nye County, 5.26 mi NW of (Ucc)yucca Flats
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.063, -116.054
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Utah, September 6 to 9, 2013$1.2 million · EF0 · 17 events
- Flash Flooding in California, September 6 to 8, 2013$153,000 · 4 events
- Damaging Wind in Montana, September 6, 2013$75,000 · 56 kt wind · 1 event
- Damaging Winds in Arizona, September 6, 2013$35,000 · 52 kt wind · 3 events
- Hail and Lightning Strike in Florida, September 6, 2013$25,000 · 1 in hail · 2 events
- Dust Storm and Damaging Wind in Arizona, September 6, 2013$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Florida, September 6, 2013$3,000 · 1 in hail · 14 events
- Hail in North Dakota, September 6, 20131.75 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 6, 20136 events
- Hail and Heavy Rain in Montana, September 6, 2013$12,000 · 1.25 in hail · 2 events
- Marine Thunderstorm Winds in Lake Superior, September 6, 20133 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 6 to 7, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473714, 473715.